Thunderstorm Wind, Luna
- When
- June 23, 7:56 PM MST
- Where
- Luna County, Deming Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.250, -107.720
Low level northeast flow maintained enough moisture for thunderstorm development, while dewpoint depressions were sufficiently large for strong microburst winds and outflows.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Low level northeast flow maintained enough moisture for thunderstorm development, while dewpoint depressions were sufficiently large for strong microburst winds and outflows.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 23, 12:00 PM MST, 7 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 100 PM MDT MON JUN 23 2008 .SYNOPSIS... HIGH PRESSURE ALOFT WILL REMAINED CENTERED OVER THE BORDERLAND THROUGH SATURDAY...ALLOWING ABOVE NORMAL TEMPERATURES TO CONTINUE THROUGH THIS PERIOD. THE ATMOSPHERE WILL REMAIN SOMEWHAT UNSTABLE SO THE MOUNTAIN AREAS CAN EXPECT TO SEE A FEW AFTERNOON AND EVENING THUNDERSTORMS INTO SATURDAY. HOWEVER THE HIGH PRESSURE SHOULD SUPPRESS ACTIVITY FOR THE LOWLANDS. BY SUNDAY AND MONDAY THE HIGH PRESSURE DRIFTS WEST OF OUR AREA AND ALLOWS NORTHEAST AND EAST FLOW DO MOVE IN. THIS MAY HELP INCREASE THUNDERSTORM ACTIVITY BY THE BEGINNING OF NEXT WEEK. && .DISCUSSION... HIGH PRESSURE ALOFT OVER THE BAJA AND NORTHERN MEXICO WILL RECENTER OVER NEW MEXICO ON TUESDAY. ALTHOUGH THE AIRMASS WILL CONTINUE TO BE SLIGHTLY UNSTABLE AND FAIRLY MOIST...EXPECT SUBSIDENCE TO SUPPRESS MOST THUNDERSTORM ACTIVITY EXCEPT AN OCCASIONAL STORM OVER MOUNTAIN AREAS. ONE CAVEAT...H5 TEMPS REMAIN RELATIVELY COOL DESPITE THE HIGH PRESSURE AND SUBSIDENCE SO THIS WILL HAVE TO BE WATCHED OVER THE NEXT COUPLE OF DAYS. UPPER PATTERN PERSISTS UNTIL THE WEEKEND...WHEN THE HIGH BEGINS DRIFTING WEST OF NEW MEXICO. THIS WILL ALLOW INCREASING PWS AND INSTABILITY INTO AREA AS UPPER FLOW BECOMES MORE NORTHEAST AND POSSIBLY EVEN EAST. FOR SUNDAY AND BEYOND...BEGAN INCREASING POPS THOUGH NOT INTO MENTIONABLE CATEGORY YET. ALSO BROUGHT TEMPS DOWN A FEW DEGREES DUE TO MORE CLOUDS AND HIGHER DEW POINTS. ECMWF HITS THIS SITUATION MUCH HARDER WITH A TRUER EAST FLOW AND EVEN AN INVERTED TROUGH INTO THE CWA SUNDAY MORNING. AGAIN...WE WILL HAVE TO WATCH THIS TO SEE WHICH SOLUTION BECOMES MORE APPARENT. IF ECMWF SOLUTION PLAYS OUT...AREA WILL SEE STRONG INCREASE IN THUNDERSTORMS AND FLOODING POTENTIAL FOR SUNDAY AND BEYOND. && .AVIATION...VALID 24/00Z-25/00Z... CIRCULATION AROUND UPPER LEVEL RIDGE TO OUR WEST...WILL GENERALLY STEER THUNDERSTORMS FROM NORTH TO SOUTH ACROSS THE FLYING AREA. LOOK FOR ISOLD TS BASES 070 KFT AGL MOST AREAS WITH HIGHER FREQUENCY OVER THE SACRAMENTO MTNS. DRIER AIR WILL BEGIN TO WORK ITS WAY IN FROM THE WEST WITH THUNDERSTORMS LESS FREQUENT WEST OF THE RIO GRANDE. ISOLD -TSRA/ ALL AREAS AFT 23/18Z...WITH MVFR VSBYS PSBLE IN SOME RAIN SHAFTS. && .FIRE WEATHER... A WEAKENING EASTERLY FLOW WILL CONTINUE TO PROVIDE SOME MOISTURE FOR TO FUEL THE DEVELOPMENT OF MAINLY ISOLATED SHOWERS AND THUNDERSTORMS THE NEXT COUPLE OF DAYS. HIGH THE HIGH ALOFT CONTINUES TO BUILD OVER THE AREA DRIER AND WARMER CONDITIONS WILL OCCUR OVER THE AREA THROUGH THIS SATURDAY. STORMS WILL BE MAINLY HIGH BASED AND MORE FREQUENT OVER THE HIGHER TERRAIN WITH LIMITED AMOUNTS OF WETTING RAIN AND DRY LIGHTNING POSSIBLE. RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE TEENS MOST AREAS...HOWEVER RED FLAG CONDITIONS ARE NOT ANTICIPATED AS WINDS WILL LIGHT OR MODERATELY BREEZY AT BEST. RELATIVE HUMIDITY RECOVERIES BECOMING FAIR TO POOR FOR LOWLAND EXPANSES AND EXPOSED RIDGELINES...WITH EXCEPTION OF HIGH ELEVATION VALLEYS WHERE GOOD RECOVERIES ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 101 75 100 75 / 10 10 10 0 0 SIERRA BLANCA TX 70 100 72 99 71 / 10 10 10 0 0 LAS CRUCES 72 101 73 100 71 / 10 10 10 0 0 ALAMOGORDO 69 99 71 98 70 / 10 10 10 10 10 CLOUDCROFT 48 78 48 77 50 / 20 20 20 20 20 TRUTH OR CONSEQUENCES 66 98 68 97 67 / 10 10 10 10 10 SILVER CITY 57 91 58 90 59 / 20 10 10 10 10 DEMING 65 101 67 99 67 / 10 10 10 0 0 LORDSBURG 65 102 67 100 66 / 10 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/LUNDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1045 AM MDT MON JUN 23 2008 NMZ022>025-030>032-TXZ055-056-241730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1045 AM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL OCCUR. A FEW OF THE STORMS MAY APPROACH SEVERE CRITERIA WITH LARGER HAIL AND VERY STRONG OUTFLOW WINDS. BRIEF PERIODS OF HEAVY RAINFALL MAY ALSO OCCUR WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER MOUNTAINS WILL CONTINUE TUESDAY AND WEDNESDAY. MAINLY DRY AFTER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE OR LOCAL LAW ENFORCEMENT.
The El Paso radar (KEPZ), 105 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyWarnings in New Mexico, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121111, 121112.